Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the computation of modified Bessel function ratios

Authors: Walter Gautschi and Josef Slavik
Journal: Math. Comp. 32 (1978), 865-875
MSC: Primary 33A40
MathSciNet review: 0470267
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A detailed comparison is made between a continued fraction of Gauss, and one of Perron, for the evaluation of ratios of modified Bessel functions $ {I_v}(x)/{I_{v - 1}}(x),x > 0$, $ v > 0$. It will be shown that Perron's continued fraction has remarkable advantages over Gauss' continued fraction, particularly when $ x > > v$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33A40

Retrieve articles in all journals with MSC: 33A40

Additional Information

Article copyright: © Copyright 1978 American Mathematical Society